Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 28, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 9, 2022, 1:38 AM CST for Conecuh County, Monroe County, Alabama. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2022, 1:38 AM CST (07:38 UTC)
- Expired
- Mar 9, 2022, 2:30 AM CST
- In force
- 52 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Conecuh County, AL, Monroe County, AL
The radar
The Mobile radar (KMOB), 143 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 1:38 AM CST | HAIL 0.7 | Uriah, AL | BROADCAST MEDIA RELAYED A REPORT OF DIME SIZE HAIL IN URIAH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 1:21 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
319
WUUS54 KMOB 090738
SVRMOB
ALC035-099-090830-
/O.NEW.KMOB.SV.W.0028.220309T0738Z-220309T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
138 AM CST Wed Mar 9 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central Monroe County in south central Alabama...
Central Conecuh County in south central Alabama...
* Until 230 AM CST.
* At 138 AM CST, a severe thunderstorm was located 4 miles northeast
of Uriah, or 6 miles southwest of Frisco City, moving northeast at
45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monroeville, Frisco City, Peterman, Uriah, Excel and Repton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 AM CST for south central
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 AM CST for south central
Alabama.
&&
LAT...LON 3183 8701 3172 8690 3164 8691 3158 8688
3126 8740 3126 8748 3137 8758
TIME...MOT...LOC 0738Z 230DEG 40KT 3135 8745
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$3 follow-up statements
992
WWUS54 KMOB 090753
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
153 AM CST Wed Mar 9 2022
ALC035-099-090830-
/O.CON.KMOB.SV.W.0028.000000T0000Z-220309T0830Z/
Monroe AL-Conecuh AL-
153 AM CST Wed Mar 9 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST
FOR CENTRAL MONROE AND CENTRAL CONECUH COUNTIES...
At 153 AM CST, a severe thunderstorm was located over Repton, or 7
miles east of Frisco City, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Excel and Repton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 AM CST for south central
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3172 8690 3164 8691 3158 8688 3130 8733
3134 8739 3148 8736 3177 8695
TIME...MOT...LOC 0753Z 238DEG 39KT 3142 8727
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$496
WWUS54 KMOB 090811
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
211 AM CST Wed Mar 9 2022
ALC099-090820-
/O.CAN.KMOB.SV.W.0028.000000T0000Z-220309T0830Z/
Monroe AL-
211 AM CST Wed Mar 9 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONROE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 AM CST for south central
Alabama.
LAT...LON 3141 8715 3146 8717 3155 8711 3170 8690
3164 8691 3158 8688
TIME...MOT...LOC 0810Z 231DEG 38KT 3146 8710
$$
ALC035-090830-
/O.CON.KMOB.SV.W.0028.000000T0000Z-220309T0830Z/
Conecuh AL-
211 AM CST Wed Mar 9 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST
FOR CENTRAL CONECUH COUNTY...
At 210 AM CST, a severe thunderstorm was located 6 miles northwest of
I65 And US 84, or 8 miles west of Evergreen, moving northeast at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Conecuh County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 AM CST for south central
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3141 8715 3146 8717 3155 8711 3170 8690
3164 8691 3158 8688
TIME...MOT...LOC 0810Z 231DEG 38KT 3146 8710
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$644
WWUS54 KMOB 090826 RRA
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
226 AM CST Wed Mar 9 2022
ALC035-090836-
/O.EXP.KMOB.SV.W.0028.000000T0000Z-220309T0830Z/
Conecuh AL-
226 AM CST Wed Mar 9 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CONECUH COUNTY WILL
EXPIRE AT 230 AM CST...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 AM CST for south central
Alabama.
LAT...LON 3141 8715 3146 8717 3155 8711 3170 8690
3164 8691 3158 8688
TIME...MOT...LOC 0826Z 230DEG 40KT 3157 8694
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 11:31 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 8, 11:31 PM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1131 PM CST Tue Mar 8 2022
.AVIATION...
06Z issuance...Showers and storms will affect the area overnight
then shift east of the area Wednesday morning except for scattered
showers and few embedded storms persisting near the coast.
Coverage of precipitation increases Wednesday afternoon through
Wednesday evening mainly over the coastal counties with isolated
to scattered coverage of showers expected further inland. IFR to
LIFR conditions prevail overnight then improve to MVFR conditions
on Wednesday. /29
&&
.PREV DISCUSSION... /issued 1031 PM CST Tue Mar 8 2022/
NEAR TERM /Now Through Thursday/...A rather large and broad
upper trof pattern over much of the CONUS remains essentially
intact through Thursday, maintaining a southwesterly flow aloft
over the forecast area. Within this pattern, a well defined
shortwave trof currently over the southern/central Plains ejects
off across the interior eastern states through Wednesday while a
series of lesser shortwaves move across the forecast area mainly
through Wednesday night. A slow moving frontal boundary currently
located from extreme southeast Louisiana to coastal Alabama into
extreme south central Alabama will play an important role through
the period in determining the potential for severe weather
overnight into Wednesday morning. In response to the well defined
shortwave trof passing north of the region, the frontal boundary
changes orientation overnight, becoming aligned just west of the
I-65 corridor by 06Z then pushing eastward, with the boundary
exiting the forecast area near 15Z. MLCAPE values along and east
of the frontal boundary look to increase to 500-1500 J/kg later
this evening with similar values persisting until the front exits
the area Wednesday morning. Within the warm sector, expect 0-1 km
helicity values of 100-200 m2/s2 along with 0-3 km bulk shear
values of 30-40 knots. As a series of shortwaves advances into and
then across the area, associated convection interacts with the
frontal boundary, and with the more favorable shear within its
proximity and in the warm sector, this may allow for strong to
possibly severe storm development. The Storm Prediction Center has
a Marginal to Slight Risk of severe storms overnight into
Wednesday morning spanning roughly where the frontal boundary will
traverse the forecast area for this potential severe storm
development. After exiting the forecast area Wednesday morning,
the frontal boundary stalls from near the central Florida
panhandle into the north central Gulf and remains close to this
position through Thursday. This allows for a light northerly flow
to prevail over the forecast area in the wake of the front and
this is also expected to preclude the potential for strong storm
development for the remainder of the period. Have continued with
categorical pops overnight, then pops taper off Wednesday morning
to dry conditions over interior areas with chance to likely pops
near the coast. Rain chances increase especially along and east of
I-65 Wednesday afternoon into Wednesday night as a stronger
series of shortwaves progress across the region, then dry
conditions develop for the entire area on Thursday as the series
of shortwaves exit to the east leaving subsidence over the area.
Lows tonight range from the mid 40s to lower 50s west of I-65,
with warmer overnight lows up to the lower 60s east of I-65.
Highs on Wednesday range from the upper 50s to mid 60s along and
west of I-65 and 65 to 70 east of I-65. Lows Wednesday night range
from the 40s along and west of I-65 to the lower to mid 50s east
of I-65. Highs on Thursday range from around 70 well inland to the
lower 70s elsewhere. A high risk of rip currents tonight will be
followed by a moderate risk on Wednesday and a low risk on
Thursday. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 5 AM CST Wednesday for ALZ265-266.
FL...High Rip Current Risk until 5 AM CST Wednesday for FLZ202-204-
206.
MS...None.
GM...Dense Fog Advisory until 6 AM CST Wednesday for GMZ635-636-655.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Mar 9, 12:16 AM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
1216 AM CST Wed Mar 9 2022
ALZ053-055-262-090700-
Clarke AL-Baldwin Inland AL-Monroe AL-
1216 AM CST Wed Mar 9 2022
...A strong thunderstorm will impact portions of western Monroe,
north central Baldwin and southeastern Clarke Counties through 100 AM
CST...
At 1216 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles east of McIntosh, or 17 miles south of
Jackson, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of western Monroe,
north central Baldwin and southeastern Clarke Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3179 8757 3163 8733 3114 8784 3121 8794
3122 8793 3124 8794 3126 8797 3126 8799
3127 8797 3127 8795 3129 8795 3131 8796
3131 8793 3134 8792 3132 8791 3136 8789
3138 8789 3139 8790 3139 8789
TIME...MOT...LOC 0616Z 218DEG 39KT 3126 8788
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 9, 12:30 AM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
1230 AM CST Wed Mar 9 2022
ALZ263-090715-
Mobile Central AL-
1230 AM CST Wed Mar 9 2022
...A strong thunderstorm will impact portions of west central Mobile
County through 115 AM CST...
At 1230 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm near Big Point, or 8 miles northwest of Grand
Bay, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Semmes,
Tanner Williams, I65 And I165, I10 And I65 and Mobile Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3070 8841 3080 8825 3080 8810 3068 8804
3067 8802 3067 8804 3066 8803 3065 8805
3066 8805 3064 8806 3060 8806 3059 8811
3058 8811 3047 8840
TIME...MOT...LOC 0630Z 240DEG 20KT 3058 8843
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 9, 12:55 AM CST, 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
Issued by National Weather Service New Orleans LA
1255 AM CST Wed Mar 9 2022
ALZ055-059-262-090745-
Baldwin Inland AL-Monroe AL-Escambia AL-
1255 AM CST Wed Mar 9 2022
...A strong thunderstorm will impact portions of southwestern Monroe,
north central Baldwin and northwestern Escambia Counties through 145
AM CST...
At 1255 AM CST, Doppler radar was tracking a strong thunderstorm 11
miles east of Calvert, or 19 miles north of Bay Minette, moving
northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
McCullough, Uriah, I65 And AL 21 and Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3150 8749 3109 8746 3109 8785 3117 8787
3118 8785 3119 8787 3121 8787 3120 8785
3123 8786 3123 8784 3124 8784
TIME...MOT...LOC 0655Z 232DEG 34KT 3116 8781
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CABSpecial weather statement, Mar 9, 1:33 AM CST, 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
133 AM CST Wed Mar 9 2022
ALZ054-090815-
Wilcox AL-
133 AM CST Wed Mar 9 2022
...A strong thunderstorm will impact portions of southern Wilcox
County through 215 AM CST...
At 132 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles southwest of Yellow Bluff, or 11 miles
east of Thomasville, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Camden and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3212 8726 3208 8719 3205 8718 3205 8686
3183 8738 3183 8761 3187 8762 3188 8765
3191 8767 3214 8725
TIME...MOT...LOC 0732Z 240DEG 49KT 3188 8754
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:36 PM CST | Marine Dense Fog Advisory | MOB | 9 hr | |
| Mar 9, 12:16 AM CST | Special Weather Statement | MOB | Monroe | 44 min |
| Mar 9, 12:28 AM CST | Special Marine Warning | MOB | 92 min | |
| Mar 9, 12:30 AM CST | Special Weather Statement | MOB | Mobile | 45 min |
| Mar 9, 12:41 AM CST | Tornado Warning | MOB | Mobile | 27 min |
| Mar 9, 12:55 AM CST | Special Weather Statement | MOB | Monroe | 50 min |
| Mar 9, 1:00 AM CST | Special Marine Warning | MOB | 90 min | |
| Mar 9, 1:33 AM CST | Special Weather Statement | MOB | Wilcox | 42 min |
| Mar 9, 1:42 AM CST | Special Marine Warning | MOB | 93 min | |
| Mar 9, 1:58 AM CST | Tornado Warning | MOB | Butler, Conecuh | 28 min |
| Mar 9, 2:38 AM CST | Special Marine Warning | MOB | 97 min | |
| Mar 9, 2:49 AM CST | Special Weather Statement | MOB | Crenshaw | 41 min |
| Mar 9, 3:33 AM CST | Special Weather Statement | MOB | Crenshaw | 12 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.